Re: Uncertain about possible acute panic attack and anxiety -- Any input?(long)
Hey Big Jim,
It sure sounds like you are having anxiety and panic attacks. I'm sure your health issues only made your anxiety worse. I was on Paxil for a couple years for anxiety. I was also prescribed clonazapam and a sleep aid, both of which are prescribed sparingly and taken sparingly.
Like you, my recent problems started in June. I had a friend die a horrible death from breast cancer. I work with her mother and we've been close friends for 15 yrs, so I came to know her daughter well and was there for her Mother thru the worst of the worst. The day of her funeral, I hit a parked car on my own street. Then my daughter, who had just graduated from college, found out she had a condition (female) and had type II diabetes. Same day she got that news, she was told that the internship she had worked on over a yr @ $15 an hour would be over at the end of August - leaving her unemployed. Also, my husband & I were the primary caretakes of his mother with alzheimers unril we got her into a nice assisted living place. All these stresses came crashing down on me. I became very depressed and my dr changed me from Paxil to Cymbalta. Well, I couldn't take the Cymbalta because I had every side effect listed - especially bad headaches.
I did not realize how much hte Paxil helped with my anxiety until I went off of it. I'm being weaned off the Cymbalta and starting on Lexapro.
When I'm having anxiety or panic attack, my pulse races, blood pressure soars, face turns red and I fell hot flashes. I cannot eat when I'm real stressed and have lost a good bit of weight also. I weigh about the same I was 20 yrs ago. I also had diahreah and stomach pain. Saw dr who said my problems were from depression, that's why I was swited to Cymbalt from the Paxil.
Anyway, I just wanted to put my two cents worth in and say you certainly sound like someone who is suffering from anxiety, panic attacks and possibly depression. Since you are so against the Paxil, I hope the lexapro works. I have'nt been on it long enough to see if it will help me or not. I do know it can take up to a month for these type of drugs to kick in.
Hang in there!